MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-500
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/24/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device evaluated by manufacturer? device not available.
 
Event or Problem Description
This pi is for the right knee.It was reported through the communication of an attorney that allegedly the patient was revised due to right and left knee postoperative total knee arthroplasty with instability.
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon baseplate was reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: not performed as product was not returned, the reported device remains implanted.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: suboptimal reconstruction of bearing height with the thinnest available 9-mm bearing in a knee joint with major varus deformity and associated bone loss has contributed to early instability in a rather similar way in both knee arthroplasties, implanted during a simultaneous bilateral primary arthroplasty.Multiple additional factors have contributed to a suboptimal end result of the arthroplasty including persistent disease related contracture around the knee requiring early arthroscopic lateral release of the pf-joint in both knees while multiple falling incidents as caused by complex medical comorbidity and required medication have further contributed to the knee laxity by traumatic stretching of knee ligaments.One of the falling incidents caused a periprosthetic fracture just above the left knee arthroplasty requiring open reduction and internal fixation further compromising the functional condition of especially the left knee due to the scar tissue normally associated with fracture healing.Finally did the patient¿s obesity contribute to a secondary but minor degree to the overload condition in the joints, all ultimately requiring bilateral knee revision with bearing exchange within 2-years of primary arthroplasty.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot provided.Conclusion: a review of the provided medical records and x-rays by a clinical consultant indicated: suboptimal reconstruction of bearing height with the thinnest available 9-mm bearing in a knee joint with major varus deformity and associated bone loss has contributed to early instability in a rather similar way in both knee arthroplasties, implanted during a simultaneous bilateral primary arthroplasty.Multiple additional factors have contributed to a suboptimal end result of the arthroplasty including persistent disease related contracture around the knee requiring early arthroscopic lateral release of the pf-joint in both knees while multiple falling incidents as caused by complex medical comorbidity and required medication have further contributed to the knee laxity by traumatic stretching of knee ligaments.One of the falling incidents caused a periprosthetic fracture just above the left knee arthroplasty requiring open reduction and internal fixation further compromising the functional condition of especially the left knee due to the scar tissue normally associated with fracture healing.Finally did the patient¿s obesity contribute to a secondary but minor degree to the overload condition in the joints, all ultimately requiring bilateral knee revision with bearing exchange within 2-years of primary arthroplasty.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRI TS BASEPLATE SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8878772
Report Number0002249697-2019-02784
Device Sequence Number2028787
Product Code MBH
UDI-Device Identifier07613327026320
UDI-Public07613327026320
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Catalogue Number5521-B-500
Device Lot NumberAJSW
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age61 YR